Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Pepto-Bismol advisable for travellers diarrhea?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3582 Questions

default
Posted on Wed, 28 Oct 2015 in Medicines and Side Effects
Question: I am allergic to Aleve and naprosyn, Cipro also. I break out with hives. Can I take Pepto Bismal for travelers diarrhea ?
doctor
Answered by Dr. Panagiotis Zografakis 43 minutes later
Brief Answer:
there is no cross-reactivity between pepto-bismol and the other drugs

Detailed Answer:
Hello,

pepto-bismol has various formulations. I suppose you're talking about pepto-bismol for diarrhea which contains loperamide. There is no cross-reactivity between loperamide and the drugs you've mentioned, so we wouldn't expect an allergic reaction unless you're allergic to loperamide itself.

Please note that loperamide should not be used when there is blood in the stool or fever because it may make things worse.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Aleve

doctor1 MD

I woke up this morning with an awful pain in my side/back that I originally thought was just gas. I went to work, and the pain persisted so I took two Aleve . I ended up having to leave work early because I could barely stand up straight. I used the restroom this morning with normal stool , and this afternoon I used the restroom and my stool looked exactly like saliva . It was just white, bubbly foam. I am concerned about the pain and the foam, any help would be appreciated.

doctor1 MD

I am 60 yrs old and recently I have been getting pains in my knees and upper back. I feel tired, but when I go to sleep I wake up after about 3 hours of sleep, most of the time my upper back is hurting and my joints in my knees are hurting. If I take Aleve, the pain stops but comes back in the evening

doctor1 MD

Hello. I have a concern. I am allergic to an over the counter medication called Flanax. Everytime I take it my eyes and mouth swell up. The swealling in my mouth is so bad that I get blisters after the swealling comes down. My eyes get really dry and itchy. The weird thing is that it gets red right under the clitoris and irritated. I took Aleve a couple days ago without knowing I was going to have the same reaction. Its really irritated under the clitoris again. I been to the doctor and they don t find anything wrong. I been tested for STDs and I don t have any. This only happens to me when I drink that medication. Its has antiinflamatory on the label. I notiiced the pills are always a light blue color. I try to avoid them but I never thought I would have that reaction with Aleve aswell. My doctor gave me yeast infection medication. I just don t get a clear answer everytime I go to the Dr. I am worried it could be something else and not showing up in the boold work. The sensation I get is a tingling around my eyes and mouth and starts getting red after 30 minutes to an hour after drinking the pill. I just want a different opinion please. I only get like this when I drink that and my main concern is in the vagina or under the clitoris

doctor1 MD

I was vomiting all night, then diarrhea, fever(99.7) and then leg halves. I ve taken aleve, generic imodian. The fever has gone down, diarrhea gone but I still have the itchy leg halves. The halves are starting to appear on my arms now. I am out of town, should I go to a clinic? The only thing I can eat is water and crackers.

doctor1 MD

I was unplugging a big cord from a wall outlet.it was a 2 outlet fixture with 6 outlet attachment on it.i was electrocuted pulling it out of the wall.my finger got electrocuted and it hurt but I am okay now,do you think it could have damaged...

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

XXXXXXX my head on the wind sheld two days ago and still have some swelling and this moring i have blood pooling at the XXXXXXX of my right eye